Chronic foot infection in a Mexican immigrant.
Explore the source record for details and available documents.
Biomedical subjects
Publications and source records attributed to Katherine S Fields.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is an adverse drug reaction most commonly associated with aromatic antiepileptic agents. It is characterized by the triad of skin eruption, fever, and systemic involvement, with the latter usually manifesting as hepatitis and lymphadenopathy. Mortality is primarily due to hepatic failure and can be as high as 10%. Formerly referred to by names such as Dilantin hypersensitivity syndrome and anticonvulsant hypersensitivity syndrome, DRESS syndrome is a more precise term since this reaction pattern can be seen with other agents. DRESS syndrome has also been reported in association with sulfonamides, allopurinol, terbinafine, minocycline, azathioprine, and dapsone as well as with several antiretroviral agents such as abacavir and nevirapine. We describe a patient with HIV who developed nevirapine hypersensitivity syndrome who was successfully treated with intravenous immune globulin (IVIG).